Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 87, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 24, 2022, 5:31 PM EDT for Crisp County, Dooly County, Sumter County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2022, 5:31 PM EDT (21:31 UTC)
- Expired
- May 24, 2022, 6:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crisp County, GA, Dooly County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 88 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
685
WUUS52 KFFC 242131
SVRFFC
GAC081-093-261-242200-
/O.NEW.KFFC.SV.W.0087.220524T2131Z-220524T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
531 PM EDT Tue May 24 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southern Dooly County in central Georgia...
Eastern Sumter County in west central Georgia...
Northern Crisp County in central Georgia...
* Until 600 PM EDT.
* At 531 PM EDT, severe thunderstorms were located along a line
extending from Lamar to near Georgia Veterans Memorial St Pk to
Cordele, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cordele, Vienna, Leslie, Lilly, De Soto, Desoto, Cobb, Lamar,
Georgia Veterans Memorial St Pk, Richwood, New Era, Flint River
Wma, Pennington, Drayton, Methvins and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3194 8392 3195 8412 3218 8417 3218 8404
3217 8403 3218 8403 3217 8387 3209 8363
3187 8373
TIME...MOT...LOC 2131Z 190DEG 21KT 3203 8405 3201 8391 3195 8376
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
164
WWUS52 KFFC 242148
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
548 PM EDT Tue May 24 2022
GAC081-093-261-242200-
/O.CON.KFFC.SV.W.0087.000000T0000Z-220524T2200Z/
Dooly GA-Sumter GA-Crisp GA-
548 PM EDT Tue May 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN DOOLY...NORTHEASTERN SUMTER AND NORTHWESTERN CRISP
COUNTIES...
At 547 PM EDT, severe thunderstorms were located along a line
extending from near Methvins to near Lilly to near Richwood, moving
north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Vienna, Lilly, Drayton, Methvins, Richwood, Flint River Wma and
Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3202 8388 3203 8403 3218 8411 3218 8404
3217 8403 3218 8403 3217 8387 3209 8363
3198 8369
TIME...MOT...LOC 2147Z 190DEG 21KT 3212 8403 3210 8389 3204 8374
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:58 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 24, 3:58 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 358 PM EDT Tue May 24 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Wednesday Night/... No significant weather impacts or forecast concerns expected through the short term period. Moist pattern with SWly flow aloft and upper low to the west initially over western KS expected to continue moving slowly east. Tropical plume of deep moisture extending back to the Caribbean sea still funneling into AL and western GA. As upper trough approaches, this plume will shift east into the state by late Wed night but more so on Thurs. So far, based on observed trends, convection moving north over SW GA should reach our SW counties before 6 PM and work its way north into the ATL metro maybe 9-10 PM, gradually weakening/dissipating around midnight. SHRA/TSRA coverage will increase Wed compared with this evening's only 20-40% expected coverage but more so over Wrn GA closer to deep moisture. As mentioned earlier, heavy rain should hold off until Thurs but could see over an inch or two over western counties Wed. SNELSON .LONG TERM /Thursday through Tuesday/... A cold front will be ushered into the area at the start of the forecast period on Thursday as an upper low pushes eastward into the mid-Mississippi Valley. Widespread showers and thunderstorms will be on the increase during the day Thursday as the amplifying low/trough shifts eastward. As low-level wind fields increase, the threat for strong to possibly severe thunderstorms will also increase through by Thursday afternoon. The potential limiting factor would be instability given possible widespread cloud cover. Even so, a severe threat will exist on Thursday. Additionally, heavy rainfall may lead to localized flooding concerns, especially if additional preceding areas of locally heavy rainfall occur over the next day or so ahead of this system and contribute to antecedent elevated stream levels and saturated soils. Showers and storms will gradually end from west to east Thursday night into Friday morning as the front pushes eastward. Behind this system, drier conditions will return for the weekend with lower humidity and initially slightly cooler temperatures. Temperatures will begin to warm by late weekend into early next week as ridging prevails. RW && .AVIATION... 18Z Update... VFR conditions expected thru around 09Z tonight when IFR stratus develops. SHRA/TSRA should remain very isold this afternoon but expected to spread from the south after 00Z, reaching ATL metro airports around 01-04Z. Confidence in coverage and timing of TSRA relatively low however. IFR/low MVFR cigs likely to persist into the early afternoon but could break earlier if overnight precip does not materialize. Light SW sfc winds will become SE 4-6kts after 21Z then E after 00Z then increasing to 8-12kts after 09Z. //ATL Confidence...18Z Update... Low-medium on SHRA/TSRA timing and likelihood. Medium on IFR timing and likelihood. High on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 63 82 66 80 / 50 50 50 80 Atlanta 66 78 67 77 / 40 60 60 90 Blairsville 60 73 61 72 / 50 50 60 90 Cartersville 64 78 65 77 / 50 70 70 90 Columbus 67 82 67 80 / 40 70 60 90 Gainesville 63 77 66 75 / 50 50 60 90 Macon 66 87 67 83 / 40 40 40 80 Rome 66 79 66 78 / 50 70 70 90 Peachtree City 64 79 65 78 / 40 60 60 90 Vidalia 69 89 70 87 / 30 20 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....RW AVIATION...SNELSON
Hazardous weather outlook, May 24, 2:50 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 250 PM EDT Tue May 24 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 250 PM EDT Tue May 24 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will be possible from this afternoon into tonight. The potential for severe weather is low, but storms will be capable of producing gusty winds, locally heavy rain, and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms each day from Wednesday through Friday and again on Monday. Some of the storms each day may be strong and capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, May 24, 1:23 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
123 PM EDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 3 WSW HIGGSTON 32.20N 82.51W
05/23/2022 MONTGOMERY GA EMERGENCY MNGR
30 TO 40 PECAN TREES DOWNED OR WITH SNAPPED LIMBS ON US
HWY 280 AND MCGREGOR-ALSTON ROAD
&&
EVENT NUMBER FFC2200478
KALSpecial weather statement, May 24, 4:50 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Tue May 24 2022
GAZ104>106-242115-
Crisp GA-Dooly GA-Sumter GA-
450 PM EDT Tue May 24 2022
...Strong thunderstorms will impact portions of south central Dooly,
southeastern Sumter and western Crisp Counties through 515 PM EDT...
At 449 PM EDT, a line of strong thunderstorms was along a line
extending from near Stocks to near Arabi, and moving north at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Vienna, Arabi, Cobb, Fort Early, Georgia Veterans Memorial
St Pk, Richwood, Raines and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3186 8394 3186 8393 3188 8393
3191 8392 3192 8411 3213 8372 3184 8373
3180 8381
TIME...MOT...LOC 2049Z 185DEG 29KT 3170 8406 3186 8377
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 24, 5:14 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
514 PM EDT Tue May 24 2022
GAZ105-107>109-242145-
Dooly GA-Wilcox GA-Dodge GA-Pulaski GA-
514 PM EDT Tue May 24 2022
...A strong thunderstorm will impact portions of west central Dodge,
Pulaski, northwestern Wilcox and northeastern Dooly Counties through
545 PM EDT...
At 514 PM EDT, a strong thunderstorm was over Pineview, or 11 miles
northwest of Abbeville, moving north at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Hawkinsville, Pineview, Wallace, Tippettville, Cedar Creek, Hartford,
Mock Springs, Pulaski State Prison, Pope City, Ocmulgee Banks and
Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3226 8368 3232 8349 3230 8338 3227 8335
3228 8334 3229 8334 3228 8333 3229 8332
3229 8331 3199 8333 3198 8357
TIME...MOT...LOC 2114Z 167DEG 12KT 3209 8346
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 24, 5:16 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
516 PM EDT Tue May 24 2022
GAZ105-106-242145-
Crisp GA-Dooly GA-
516 PM EDT Tue May 24 2022
...A strong thunderstorm will impact portions of southeastern Dooly
and Crisp Counties through 545 PM EDT...
At 516 PM EDT, a strong thunderstorm was over Wenona, or near
Cordele, moving north at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Vienna, Arabi, East Crisp, Richwood, Tremont and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3182 8363 3181 8378 3206 8389 3211 8377
3209 8363
TIME...MOT...LOC 2116Z 166DEG 14KT 3187 8374
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 24, 5:24 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Tue May 24 2022
GAZ093-095-105-242200-
Macon GA-Dooly GA-Houston GA-
524 PM EDT Tue May 24 2022
...A strong thunderstorm will impact portions of southeastern Macon,
northwestern Dooly and southwestern Houston Counties through 600 PM
EDT...
At 524 PM EDT, a strong thunderstorm was over Lilly, or near Vienna,
moving northwest at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Byromville, Pinehurst, Lilly and Dooling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3214 8373 3211 8388 3228 8400 3235 8391
3234 8379
TIME...MOT...LOC 2124Z 155DEG 11KT 3217 8384
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, May 24, 5:27 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 1 W WENONA 31.90N 83.77W
05/24/2022 E1.00 INCH CRISP GA PUBLIC
QUARTER SIZE HAIL REPORTED NEAR TOWN OF WENONA
&&
EVENT NUMBER FFC2200479
NMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:50 PM EDT | Special Weather Statement | FFC | Crisp | 25 min |
| May 24, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 25 min |
| May 24, 5:14 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| May 24, 5:16 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| May 24, 5:24 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| May 24, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 33 min |
| May 24, 5:57 PM EDT | Special Weather Statement | FFC | Macon, Pulaski | 33 min |
| May 24, 6:00 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| May 24, 6:04 PM EDT | Special Weather Statement | FFC | Toombs | 26 min |
| May 24, 6:06 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 24 min |
| May 24, 6:20 PM EDT | Special Weather Statement | FFC | Houston, Peach | 25 min |
| May 24, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 31 min |
| May 24, 6:34 PM EDT | Special Weather Statement | FFC | Stewart | 26 min |
| May 24, 6:45 PM EDT | Special Weather Statement | FFC | Bibb, Peach | 30 min |
| May 24, 6:49 PM EDT | Special Weather Statement | FFC | Treutlen | 26 min |
| May 24, 7:02 PM EDT | Special Weather Statement | FFC | Candler | 28 min |
| May 24, 7:02 PM EDT | Special Weather Statement | FFC | Candler | 28 min |
| May 24, 7:13 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 32 min |
| May 24, 7:17 PM EDT | Special Weather Statement | FFC | Treutlen | 28 min |
| May 24, 7:27 PM EDT | Special Weather Statement | FFC | Emanuel | 18 min |
| May 24, 7:47 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| May 24, 7:48 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| May 24, 7:50 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.